Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 57, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 23, 2011, 4:39 AM MDT for 11 counties in New Mexico. It took effect at May 23, 2011, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 4:39 AM MDT (10:39 UTC)
- In effect from
- May 23, 2011, 12:00 PM MDT
- Expired
- May 23, 2011, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5028 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS85 KABQ 231039 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 439 AM MDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE MIDDLE RIO GRANDE VALLEY AND THE NORTHWEST AND WEST CENTRAL HIGHLANDS FOR STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM TUESDAY LATE MORNING THROUGH TUESDAY EVENING FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS FOR STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY LATE MORNING THROUGH WEDNESDAY EVENING FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND PLAINS FOR STRONG WIND AND LOW HUMIDITY... .A BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS NEW MEXICO TODAY AND TUESDAY. SOUTHWEST WINDS WILL INCREASE STEADILY TODAY WITH THE STRONGEST WINDS ACROSS THE HIGHER TERRAIN OF THE WEST AND ALONG AND EAST OF THE CENTRAL MOUNTAINS. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE MORNING EAST OF THE CENTRAL MOUNTAINS THEN ACROSS MUCH OF WESTERN...CENTRAL AND EASTERN AREAS DURING THE AFTERNOON HOURS. NORTH TO NORTHEAST WINDS ACROSS THE EXTREME NORTHEAST EARLY TODAY WILL USHER IN SOME LOW LEVEL MOISTURE AND CRITICAL CONDITIONS ARE LESS LIKELY ACROSS NORTHERN COLFAX AND UNION COUNTIES. STRONGER WEST WINDS ARE EXPECTED TUESDAY AS AN UPPER LEVEL TROUGH AND ASSOCIATED JET CROSS THE STATE. CRITICAL CONDITIONS WILL DEVELOP ACROSS MUCH OF THE EASTERN PLAINS AND PORTIONS OF THE WEST CENTRAL HIGHLANDS AND RIO GRANDE VALLEY. AS THE UPPER LEVEL LOW MOVES EAST OF THE STATE ON WEDNESDAY... NORTHWEST FLOW AND CONTINUED DRY SURFACE CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE CENTRAL HIGHLANDS AND PORTIONS OF THE EAST CENTRAL PLAINS. NMZ107-108-232130- /O.UPG.KABQ.FW.A.0054.110523T1800Z-110524T0400Z/ /O.NEW.KABQ.FW.W.0057.110523T1800Z-110524T0400Z/ /O.UPG.KABQ.FW.A.0055.110524T1600Z-110525T0500Z/ /O.NEW.KABQ.FW.W.0058.110524T1600Z-110525T0500Z/ /O.NEW.KABQ.FW.A.0056.110525T1600Z-110526T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 439 AM MDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 11 PM MDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AREA AND TIMING...FOR TODAY...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE MORNING ACROSS THE CENTRAL HIGHLANDS EXPANDING EASTWARD DURING THE AFTERNOON. ON TUESDAY...STRONGER WINDS WILL RESULT IN MORE WIDESPREAD COVERAGE FROM LATE MORNING THROUGH THE EVENING HOURS. ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS WILL BE MAINLY LIMITED TO THE AREA ALONG AND SOUTH OF INTERSTATE 40 BETWEEN CLINES CORNERS AND SANTA ROSA. * 20 FOOT WINDS...TODAY...MAINLY SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. ON TUESDAY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 OR 50 MPH. ON WEDNESDAY...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...RANGING FROM 6 TO 10 PERCENT FOR MOST LOCALES TODAY AND TUESDAY AND 7 TO 12 PERCENT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-104-106-109-232130- /O.UPG.KABQ.FW.A.0054.110523T1800Z-110524T0400Z/ /O.NEW.KABQ.FW.W.0057.110523T1800Z-110524T0400Z/ /O.UPG.KABQ.FW.A.0055.110524T1600Z-110525T0500Z/ /O.NEW.KABQ.FW.W.0058.110524T1600Z-110525T0500Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 439 AM MDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 11 PM MDT TUESDAY. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP FROM THE WEST CENTRAL HIGHLANDS ACROSS THE MIDDLE RIO GRANDE VALLEY AND ALONG AND EAST OF THE NORTH CENTRAL MOUNTAINS... EXCLUDING UNION AND NORTHERN COLFAX COUNTIES. THE STRONGEST WINDS AND LOWEST HUMIDITIES BOTH DAYS ARE EXPECTED FROM AROUND NOON TO 6 PM MDT. * 20 FOOT WINDS...TODAY...MAINLY SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH MONDAY. ON TUESDAY...WEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 OR 45 MPH. * RELATIVE HUMIDITY...RANGING FROM 6 TO 12 PERCENT WESTERN AND CENTRAL LOCALES WITH 7 TO 15 PERCENT ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-232130- /O.NEW.KABQ.FW.W.0057.110523T1800Z-110524T0400Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 439 AM MDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE MORNING MAINLY ALONG AND SOUTH OF INTERSTATE 40 AND ESPECIALLY NEAR THE ARIZONA BORDER. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED FROM EARLY AFTERNOON TO 6 PM MDT. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
2 follow-up statements
096 WWUS85 KABQ 232129 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE MIDDLE RIO GRANDE VALLEY AND THE NORTHWEST AND WEST CENTRAL HIGHLANDS FOR STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM TUESDAY LATE MORNING THROUGH TUESDAY EVENING FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS FOR STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY LATE MORNING THROUGH WEDNESDAY EVENING FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND PLAINS FOR STRONG WIND AND LOW HUMIDITY... .A BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS NEW MEXICO THROUGH TUESDAY. STRONGER WEST WINDS ARE EXPECTED TUESDAY AS AN UPPER LEVEL TROUGH AND ASSOCIATED JET CROSS THE STATE. CRITICAL CONDITIONS WILL DEVELOP ACROSS MUCH OF THE EASTERN PLAINS AND PORTIONS OF THE WEST CENTRAL HIGHLANDS AND RIO GRANDE VALLEY. AS THE UPPER LEVEL LOW MOVES EAST OF THE STATE ON WEDNESDAY... NORTHWEST FLOW AND CONTINUED DRY SURFACE CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE CENTRAL HIGHLANDS AND PORTIONS OF THE EAST CENTRAL PLAINS. NMZ107-108-240400- /O.CON.KABQ.FW.W.0057.000000T0000Z-110524T0400Z/ /O.CON.KABQ.FW.W.0058.110524T1600Z-110525T0500Z/ /O.CON.KABQ.FW.A.0056.110525T1600Z-110526T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 329 PM MDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AREA AND TIMING...THROUGH 10 PM...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FROM THE CENTRAL HIGHLANDS EASTWARD. ON TUESDAY...STRONGER WINDS WILL RESULT IN MORE WIDESPREAD COVERAGE FROM LATE MORNING THROUGH THE EVENING HOURS. ON WEDNESDAY... CRITICAL FIRE WEATHER CONDITIONS WILL BE MAINLY LIMITED TO THE AREA ALONG AND SOUTH OF INTERSTATE 40 BETWEEN CLINES CORNERS AND SANTA ROSA. * 20 FOOT WINDS...THROUGH 10 PM...MAINLY SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. ON TUESDAY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 OR 50 MPH. ON WEDNESDAY...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...RANGING FROM 6 TO 10 PERCENT FOR MOST LOCALES THROUGH 10 PM THIS EVENING AND TUESDAY AND 7 TO 12 PERCENT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-104-106-109-240400- /O.CON.KABQ.FW.W.0057.000000T0000Z-110524T0400Z/ /O.CON.KABQ.FW.W.0058.110524T1600Z-110525T0500Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 329 PM MDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING AND REDEVELOP TUESDAY FROM THE WEST CENTRAL HIGHLANDS ACROSS THE MIDDLE RIO GRANDE VALLEY AND ALONG AND EAST OF THE NORTH CENTRAL MOUNTAINS...EXCLUDING UNION AND NORTHERN COLFAX COUNTIES. THE STRONGEST WINDS AND LOWEST HUMIDITIES BOTH DAYS ARE EXPECTED FROM AROUND NOON TO 6 PM MDT. * 20 FOOT WINDS...THROUGH 10 PM...MAINLY SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. ON TUESDAY...WEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 OR 45 MPH. * RELATIVE HUMIDITY...RANGING FROM 6 TO 12 PERCENT WESTERN AND CENTRAL LOCALES WITH 7 TO 15 PERCENT ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-240400- /O.CON.KABQ.FW.W.0057.000000T0000Z-110524T0400Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 329 PM MDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING MAINLY ALONG AND SOUTH OF INTERSTATE 40 AND ESPECIALLY NEAR THE ARIZONA BORDER. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
767 WWUS85 KABQ 240358 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 958 PM MDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY LATE MORNING THROUGH WEDNESDAY EVENING FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .A POWERFUL WEATHER SYSTEM CROSSING THE CENTRAL ROCKIES COMBINED WITH DEEPENING LOW PRESSURE OVER THE NORTHERN TEXAS PANHANDLE WILL PRODUCE A BROAD AREA OF STRONG WINDS TUESDAY AFTERNOON OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO. GUSTY WINDS COMBINED WITH HUMIDITIES FALLING INTO THE LOW TEENS AND SINGLE DIGITS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TUESDAY. AS THE WEATHER SYSTEM MOVES RAPIDLY TO THE CENTRAL PLAINS ON WEDNESDAY...GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE CENTRAL MOUNTAIN CHAIN AND EAST CENTRAL PLAINS. VERY LOW HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS ALONG THE INTERSTATE 40 CORRIDOR...WITH THE MOST SEVERE CONDITIONS FROM CLINES CORNERS TO SANTA ROSA. NMZ107-108-241400- /O.EXP.KABQ.FW.W.0057.000000T0000Z-110524T0400Z/ /O.CON.KABQ.FW.W.0058.110524T1600Z-110525T0500Z/ /O.CON.KABQ.FW.A.0056.110525T1600Z-110526T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 958 PM MDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AREA AND TIMING...STRONG WINDS WILL RESULT IN WIDESPREAD COVERAGE FROM LATE TUESDAY MORNING THROUGH THE EVENING HOURS. ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS WILL BE MAINLY LIMITED TO THE AREA ALONG AND SOUTH OF INTERSTATE 40 BETWEEN CLINES CORNERS AND SANTA ROSA. * 20 FOOT WINDS...ON TUESDAY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 OR 50 MPH. ON WEDNESDAY... NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...RANGING FROM 6 TO 10 PERCENT FOR MOST LOCALES AND TUESDAY AND 7 TO 12 PERCENT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-104-106-109-241400- /O.EXP.KABQ.FW.W.0057.000000T0000Z-110524T0400Z/ /O.CON.KABQ.FW.W.0058.110524T1600Z-110525T0500Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 958 PM MDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM MDT TUESDAY. * AREA AND TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS FROM THE WEST CENTRAL HIGHLANDS ACROSS THE MIDDLE RIO GRANDE VALLEY AND ALONG AND EAST OF THE NORTH CENTRAL MOUNTAINS...EXCLUDING UNION AND NORTHERN COLFAX COUNTIES. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED FROM AROUND NOON TO 6 PM MDT. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 OR 45 MPH. * RELATIVE HUMIDITY...RANGING FROM 6 TO 12 PERCENT WESTERN AND CENTRAL LOCALES WITH 7 TO 15 PERCENT ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-240500- /O.EXP.KABQ.FW.W.0057.000000T0000Z-110524T0400Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 958 PM MDT MON MAY 23 2011 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... HUMIDITIES HAVE INCREASED INTO THE UPPER TEENS AND LOW 20S PERCENT AS WIND SPEEDS HAVE DECREASED. WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 23, 3:30 AM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 23, 3:30 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT MON MAY 23 2011 .DISCUSSION... UPPER TROUGH OVER THE WESTERN U.S. WILL GRADUALLY CROSS THE ROCKY MOUNTAIN STATES THROUGH WEDNESDAY...FORMING A CLOSED UPPER LOW OVER NORTHERN CO LATE TUESDAY. THIS UPPER LOW WILL THEN TRACK SLOWLY EASTWARD ALONG THE NE/KS LINE TUESDAY NIGHT AND WEDNESDAY. THIS TRACK WILL STEER THE POLAR JET STREAM OVER NM WITH BREEZY TO WINDY CONDITIONS TODAY AND WIDESPREAD STRONGER WINDS TUESDAY. LOW HUMIDITIES AND FIRE WEATHER CONCERNS WILL ACCOMPANY THESE WINDS IN SOUTHERN...CENTRAL AND EASTERN AREAS BOTH DAYS. THE STRONGEST WINDS TUESDAY WILL IMPACT THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...EAST CENTRAL AND SOUTHEAST PLAINS WITH THE POTENTIAL FOR 50 MPH WIND GUSTS IN THE AFTERNOON. THE PASSING SYSTEM WILL ALSO TRIGGER SOME FAIRLY MOISTURE STARVED SHOWERS...AFTERNOON/EARLY EVENING THUNDERSTORMS AND MOUNTAIN SNOW SHOWERS MAINLY NEAR THE CO BORDER TODAY THROUGH TUESDAY NIGHT. TEMPERATURE-WISE...TODAY SHOULD BE A HAIR COOLER THAN YESTERDAY IN THE WEST AS THE COLD CORE SYSTEM ALOFT MAKES PROGRESS INTO THE ROCKIES. NAM WANTS TO SINK A BACK DOOR COLD FRONT INTO THE NE PLAINS THIS AFTERNOON...WHILE GFS/ECMWF AND UKMET KEEP IT JUST N OF NM. WE EXPECT THE FRONT WILL HAVE DIFFICULTY PROGRESSING INTO NM DUE TO AMPLE MIXING AND THE RESISTANCE OF FAIRLY STIFF W AND SW WINDS. THUS...HIGH TEMP FORECAST FOR TODAY LEANS TOWARD THE WARMER AND MORE POPULAR GFS SOLUTION. TONIGHT AND TUESDAY A PACIFIC COLD FRONT WILL CROSS FROM THE WEST AS THE BASE OF THE UPPER LEVEL TROUGH CROSSES ALOFT. THIS WILL BRING COOLER AIR INTO THE FORECAST AREA FOR TUESDAY AND WEDNESDAY WITH HIGH TEMPERATURES VARYING FROM NEAR NORMAL IN THE SOUTHEAST TO AS MUCH AS 11 DEGREES BELOW NORMAL FARTHER NORTH AND WEST. BY WEDNESDAY...WINDS WILL SHIFT OUT OF THE NW. BREEZY TO WINDY CONDITIONS WILL LINGER IN PARTS OF EASTERN NM BECAUSE A DEEP SURFACE LOW IN KS WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT. ALSO...THE TAIL END OF THE SPEED MAXIMUM ALOFT WONT EXIT EAST OF NM UNTIL WEDNESDAY NIGHT. A FEW WRAP AROUND SHOWERS/THUNDERSTORMS COULD LINGER INTO WEDNESDAY IN RIO ARRIBA...TAOS...COLFAX AND UNION COUNTIES. FARTHER SOUTH...WINDS AND HUMIDITIES MAY CAUSE FIRE WEATHER CONCERNS TO PERSIST WEDNESDAY AFTERNOON TIL SUNSET EAST OF THE SANDIAS AND MANZANOS. THURSDAY AND FRIDAY WILL BRING WARMING TEMPERATURES AND LIGHTER WINDS AS A RIDGE OF HIGH PRESSURE CROSSES THE SOUTHERN ROCKIES. THE RIDGE MAY FLATTEN OUT OVER NM FRIDAY AS AN UPPER LOW QUICKLY CROSSES THE NORTHERN ROCKIES. IF THIS SYSTEM PASSES FAR ENOUGH SOUTH...WINDS OVER PARTS OF NM MAY BECOME BREEZY FRIDAY AFTERNOON. THE COMING WEEKEND SHOULD FEATURE STRENGTHENING SOUTHWEST WINDS...ABOVE NORMAL TEMPERATURES AND INCREASING FIRE WEATHER CONCERNS AS A BROAD UPPER LEVEL LOW PRESSURE SYSTEM TRACKS EASTWARD ACROSS ID AND WY. 44 && .AVIATION... ISOLD SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE HIGH TERRAIN OF THE CHUSKAS AND EXTREME NORTH COULD RESULT IN MVFR CIGS/VSBYS AND OCCASIONAL MOUNTAIN TOP OBSCURATIONS THRU THE PERIOD AND ESPECIALLY FROM FROM 18Z TODAY THROUGH 02Z THIS EVENING. THIS HIGH BASED ACTIVITY COULD ALSO PRODUCE VARIABLE GUSTY WINDS TO AROUND 40KT. ELSEWHERE...VFR CONDITIONS ARE EXPECTED. GUSTY SOUTHWEST WINDS WILL BE STRONGEST THIS AFTERNOON OVER THE HIGHER TERRAIN OF THE WEST AND ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN WITH SUSTAINED SPEEDS OF 20 TO 30KT. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY THROUGH WEDNESDAY AND THEN AGAIN OVER THE WEEKEND. A WEAK UPPER LEVEL RIDGE WILL CONTINUE TO FLATTEN TODAY AS AN UPPER LEVEL TROUGH DEEPENS WEST OF NEW MEXICO. EARLY MORNING RH VALUES REMAIN VERY LOW ACROSS THE SOUTH CENTRAL AND SOUTHEAST ZONES...WITH SOME GOOD RH RECOVERIES ACROSS THE NORTHERN HIGH TERRAIN. CONVECTION ON SUNDAY PRODUCED LITTLE RAIN BUT A FAIR AMOUNT OF LIGHTNING ALONG AND NORTH OF INTERSTATE 40 WEST OF ALBUQUERQUE AND NORTH OF A LINE FROM SANTA FE TO CLAYTON. ANOTHER ROUND OF ISOLATED AND MAINLY DRY SHOWERS AND THUNDERSTORMS IS POSSIBLE TODAY...MAINLY ACROSS THE CHUSKAS AND THE EXTREME NORTHERN TIER OF THE STATE. AGAIN...ANY RAIN AMOUNTS WOULD BE LIGHT AND GUSTY SURFACE WINDS WOULD ACCOMPANY THIS ACTIVITY. THE FIRST SHORTWAVE AHEAD OF THE MAIN TROUGH SHOULD CROSS NEW MEXICO THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE DURING THE AFTERNOON HOURS AND WILL BE STRONGEST ACROSS THE WEST AND OVER AND EAST OF THE CENTRAL MOUNTAINS. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING AND IT WAS EXPANDED ACROSS THE WEST. HIGH HAINES OF 6 IS EXPECTED OVER MUCH OF THE CENTRAL AND NORTHEAST ZONES. NORTHEAST SURFACE FLOW INTO THE EXTREME NORTHEAST THIS MORNING WILL USHER IN MODEST INCREASES IN MOISTURE. WINDS BECOME SOUTH BY AFTERNOON BUT STILL RED FLAG CONDITIONS ARE NOT EXPECTED ACROSS MUCH OF COLFAX OR UNION COUNTIES. MONDAY NIGHT RH RECOVERIES WILL BE POOR ACROSS PORTIONS OF THE CENTRAL VALLEY...ESPECIALLY SOUTH OF ALBUQUERQUE AS WELL AS ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. A STRONGER UPPER TROUGH CROSSES THE STATE ON TUESDAY WITH STRONGER WEST WINDS DEVELOPING IN RESPONSE. CONFIDENCE IS HIGH FOR ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS ESPECIALLY EAST...SO THE FIRE WEATHER WATCH FOR TUESDAY WAS ALSO UPGRADED TO A WARNING. TEMPERATURES DECREASE ALL ZONES BUT RH REMAINS IN THE SINGLE DIGITS FOR MUCH OF SOUTHERN AND EASTERN ZONES. ISOLATED SHOWERS AND THUNDERSTORMS ARE AGAIN LIMITED TO THE EXTREME NORTHERN EXTENT OF NEW MEXICO. BOTH THE SURFACE LOW AND UPPER LOW MOVE EAST OF NEW MEXICO ON WEDNESDAY WITH GUSTY NORTHWEST WINDS FORECAST TO BE STRONGEST OVER THE HIGHEST TERRAIN AND ACROSS THE NORTHEAST PLAINS. CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY CARRIED IN THE GRIDS ALONG AND SOUTH OF INTERSTATE 40 EAST OF THE CENTRAL MOUNTAINS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. CURRENT GRIDS REFLECT THE EFFECTS OF UPPER LEVEL RIDGING ON THURSDAY WITH LIGHTER WINDS BUT CONTINUED VERY DRY CONDITIONS. A DISTURBANCE PASSES TO THE NORTH ON FRIDAY WITH A STRONGER SYSTEM DEPICTED OVER THE WEEKEND. CURRENT GRIDS CARRY STRONGER WINDS BOTH SATURDAY AND SUNDAY WITH CRITICAL FIRE WEATHER POSSIBLE EACH DAY. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 76 45 71 42 / 5 5 10 5 DULCE........................... 72 34 63 32 / 20 20 20 10 CUBA............................ 75 36 68 30 / 0 5 0 0 GALLUP.......................... 73 40 67 35 / 5 5 0 0 EL MORRO........................ 71 33 66 30 / 0 5 0 0 GRANTS.......................... 75 41 69 39 / 0 5 0 0 QUEMADO......................... 76 37 70 34 / 0 0 0 0 GLENWOOD........................ 83 45 79 45 / 0 0 0 0 CHAMA........................... 68 37 58 32 / 20 20 20 20 LOS ALAMOS...................... 73 45 67 45 / 0 5 0 0 PECOS........................... 72 42 66 39 / 0 0 0 0 CERRO/QUESTA.................... 70 39 61 35 / 10 10 20 10 RED RIVER....................... 62 36 53 34 / 20 10 20 20 ANGEL FIRE...................... 65 35 57 32 / 10 10 10 10 TAOS............................ 74 39 66 36 / 10 5 5 5 MORA............................ 71 39 63 43 / 0 0 0 5 ESPANOLA........................ 81 40 73 41 / 0 5 0 0 SANTA FE........................ 76 44 70 40 / 0 0 0 0 SANTA FE AIRPORT................ 79 43 72 39 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 79 46 75 46 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 81 52 77 51 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 84 48 79 50 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 83 47 78 47 / 0 0 0 0 LOS LUNAS....................... 85 45 80 46 / 0 0 0 0 RIO RANCHO...................... 84 44 78 43 / 0 0 0 0 SOCORRO......................... 90 54 83 50 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 77 42 72 42 / 0 0 0 0 TIJERAS......................... 79 45 74 40 / 0 0 0 0 MORIARTY/ESTANCIA............... 78 39 72 37 / 0 0 0 0 CLINES CORNERS.................. 76 44 68 40 / 0 0 0 0 GRAN QUIVIRA.................... 80 49 75 44 / 0 0 0 0 CARRIZOZO....................... 83 57 79 49 / 0 0 0 0 RUIDOSO......................... 76 54 71 50 / 0 0 0 0 CAPULIN......................... 75 43 70 41 / 20 20 20 20 RATON........................... 80 43 73 40 / 10 10 10 10 SPRINGER........................ 79 46 74 40 / 5 5 0 5 LAS VEGAS....................... 77 44 69 44 / 0 0 0 0 CLAYTON......................... 84 50 79 46 / 10 10 10 10 ROY............................. 82 48 74 45 / 5 5 0 5 CONCHAS......................... 90 57 83 49 / 0 0 0 5 SANTA ROSA...................... 88 52 81 51 / 0 0 0 0 TUCUMCARI....................... 92 55 86 50 / 0 0 0 5 CLOVIS.......................... 91 53 83 49 / 0 0 0 0 PORTALES........................ 92 55 85 48 / 0 0 0 0 FORT SUMNER..................... 91 56 85 54 / 0 0 0 0 ROSWELL......................... 96 58 89 55 / 0 0 0 0 PICACHO......................... 86 57 82 50 / 0 0 0 0 ELK............................. 82 54 76 49 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. RED FLAG WARNING FROM 10 AM TO 11 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ103-104-106>109. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ107-108. && 44/05
Hazardous weather outlook, May 22, 6:33 AM MDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 633 AM MDT SUN MAY 22 2011 NMZ501>540-231245- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 633 AM MDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER WATCHES ARE IN EFFECT MONDAY AND TUESDAY AFTERNOON AND EARLY EVENING FOR SOUTHERN...CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA DUE TO THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES. WIND SPEEDS COULD REACH ADVISORY LEVELS TUESDAY AFTERNOON ACROSS SOUTHERN AND EASTERN AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:39 AM MDT | Fire Weather Watch | ABQ | 35 hr | |
| May 23, 4:39 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 42 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.